zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Codimension-two bifurcations of fixed points in a class of discrete prey-predator systems. (English) Zbl 1229.92072
Summary: The dynamic behaviour of a Lotka-Volterra system, described by a planar map, is analytically and numerically investigated. We derive analytical conditions for stability and bifurcation of the fixed points of the system and compute analytically the normal form coefficients for the codimension 1 bifurcation points (flip and Neimark-Sacker), and so establish sub- or supercriticality of these bifurcation points. Furthermore, by using numerical continuation methods, we compute bifurcation curves of fixed points and cycles with periods up to 16 under variation of one and two parameters, and compute all codimension 1 and codimension 2 bifurcations on the corresponding curves. For the bifurcation points, we compute the corresponding normal form coefficients. These quantities enable us to compute curves of codimension 1 bifurcations that branch off from the detected codimension 2 bifurcation points. These curves form stability boundaries of various types of cycles which emerge around codimension 1 and 2 bifurcation points. Numerical simulations confirm our results and reveal further complex dynamical behaviours.

MSC:
92D40Ecology
39A28Bifurcation theory (difference equations)
37N25Dynamical systems in biology
65C20Models (numerical methods)
39A60Applications of difference equations
WorldCat.org
Full Text: DOI
References:
[1] A. A. Berryman, “The origins and evolution of predator-prey theory,” Ecology, vol. 73, no. 5, pp. 1530-1535, 1992.
[2] M. Fan and K. Wang, “Periodic solutions of a discrete time nonautonomous ratio-dependent predator-prey system,” Mathematical and Computer Modelling, vol. 35, no. 9-10, pp. 951-961, 2002. · Zbl 1050.39022 · doi:10.1016/S0895-7177(02)00062-6
[3] H. Fang and J. D. Cao, “Global existence for positive periodic solutions to a class of predator-prey systems,” Journal of Biomathematics, vol. 15, no. 4, pp. 403-407, 2000. · Zbl 1056.92515
[4] H. I. Freedman, Deterministic Mathematical Models in Population Ecology, vol. 57 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 1980. · Zbl 0448.92023
[5] B. S. Goh, Management and Analysis of Biological Populations, Elsevier, Amsterdam, The Netherlands, 1980.
[6] J. D. Murray, Mathematical Biology, vol. 19 of Biomathematics, Springer, Berlin, Germany, 2nd edition, 1993. · Zbl 0779.92001
[7] A. D. Bazykin, Nonlinear Dynamics of Interacting Populations, vol. 11 of World Scientific Series on Nonlinear Science. Series A: Monographs and Treatises, A. I. Khibnik and B. Krauskopf, Eds., World Scientific, River Edge, NJ, USA, 1998.
[8] V. I. Arnold, Geometrical Methods in the Theory of Ordinary Differential Equations, vol. 250 of Grundlehren der Mathematischen Wissenschaften, Springer, New York, NY, USA, 1983. · Zbl 0507.34003
[9] Y. A. Kuznetsov, Elements of Applied Bifurcation Theory, vol. 112 of Applied Mathematical Sciences, Springer, New York, NY, USA, 3rd edition, 2004. · Zbl 1082.37002
[10] H. W. Broer, K. Saleh, V. Naudot, and R. Roussarie, “Dynamics of a predator-prey model with non-monotonic response function,” Discrete and Continuous Dynamical Systems. Series A, vol. 18, no. 2-3, pp. 221-251, 2007. · Zbl 1129.92061 · doi:10.3934/dcds.2007.18.221
[11] E. J. Doedel, R. A. Champneys, T. F. Fairgrieve, Yu. A. Kuznetsov, B. Sandstede, and X. J. Wang, “AUTO2000: Continuation and Bifurcation Sotware for Ordinary Differential Equations (with HomCont), Users’ Guide,” Concordia University, Montreal, Canada 1997-2000, http://indy.cs.concordia.ca.
[12] W. Govaerts and Yu. A. Kuznetsov, “Matcont: a Matlab software project for the numerical continuation and bifurcation study of continuous and discrete parameterized dynamical systems,” http://sourceforge.net/.
[13] R. P. Agarwal, Difference Equations and Inequalities: Theory, Methods, and Applicationa, vol. 228 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 2nd edition, 2000. · Zbl 1160.34313 · doi:10.4171/ZAA/964 · eudml:55311
[14] W. Govaerts, R. K. Ghaziani, Yu. A. Kuznetsov, and H. G. E. Meijer, “Numerical methods for two-parameter local bifurcation analysis of maps,” SIAM Journal on Scientific Computing, vol. 29, no. 6, pp. 2644-2667, 2007. · Zbl 1155.65397 · doi:10.1137/060653858
[15] M. Danca, S. Codreanu, and B. Bakó, “Detailed analysis of a nonlinear prey-predator model,” Journal of Biological Physics, vol. 23, no. 1, pp. 11-20, 1997.
[16] K. Murakami, “Stability and bifurcation in a discrete-time predator-prey model,” Journal of Difference Equations and Applications, vol. 13, no. 10, pp. 911-925, 2007. · Zbl 1127.39020 · doi:10.1080/10236190701365888
[17] S. Li and W. Zhang, “Bifurcations of a discrete prey-predator model with Holling type II functional response,” Discrete and Continuous Dynamical Systems. Series B, vol. 14, no. 1, pp. 159-176, 2010. · Zbl 1200.37043 · doi:10.3934/dcdsb.2010.14.159
[18] E. L. Allgower and K. Georg, Numerical Continuation Methods: An Introduction, vol. 13 of Springer Series in Computational Mathematics, Springer, Berlin, Germany, 1990. · Zbl 0723.65032
[19] R. L. Kraft, “Chaos, Cantor sets, and hyperbolicity for the logistic maps,” The American Mathematical Monthly, vol. 106, no. 5, pp. 400-408, 1999. · Zbl 0992.37029 · doi:10.2307/2589144